MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code Defective Alarm (1014)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The service engineer (se) inspected the device and found the power controller board was faulty as it was not driving the alarm when ac (alternate current) power was disconnected.The se replaced the power controller board assembly (pcba).The se update the software to the current revision.The ventilator passed all testing per manufacturing specification and was placed back into clinical use.If the replaced part is returned for failure investigation, a supplemental medwatch report with the findings will be submitted once the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a 980 ventilator battery had an issue charging.The ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Device evaluation summary: the breath delivery (bd) distribution printed circuit board (pcb) was returned for failure investigation.The part was visually inspected and functionally tested with no anomalies observed.Conclusion: no fault found.There was no malfunction or product deficiency identified.The bd power controller pcb was returned for failure investigation.A visual inspection of the returned part was conducted and no anomalies were observed.The part was attached to a failure investigation test ventilator for analysis.The ventilator was powered up normally and no errors were recorded in the diagnostic logs.Calibration tests were run successfully without any errors.The ventilator failed the extended self test bd audio test with "power fail cap not discharging" message displayed on the screen and an error showing in the diagnostic logs.The fault was isolated to the c4 super-capacitor device.The pb980 breath delivery unit contains a back-up alarm that will sound in the event of a total power loss (mains and battery).This alarm is powered by super-capacitor c4, and is operationally tested as part of the extended self test (est).A failure of this device would be detected during est.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received as follows: the ventilator is a demonstration unit used by the distributor for training purposes.The ventilator has never been on a patient.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins road mervue
galway
MDR Report Key8065869
Report Number8020893-2018-00543
Device Sequence Number2575458
Product Code CBK
UDI-Device Identifier10884521171749
UDI-Public10884521171749
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K162738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980X1ENNISB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2018
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1